MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6.5CM ADULT CRANI ATTACHMT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC 6.5CM ADULT CRANI ATTACHMT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number CRANI-A
Medical Device Problem Codes Device Damaged by Another Device (2915); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and evaluation, it was determined that the neuro tip of the craniotome device was bent/damaged, the device had a worn bearing, and was difficult to assemble/disassemble.It was noted that there was a dura guard wound, the motor connection was snagged, and the bar was snagged.It was further determined that the device failed pretest for visual assessment, lock operation assessment, and cutter insertion assessment.It was noted in the service order that it was difficult to remove the cutter from the device.This event did not occur during surgery.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2025.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.

Brand Name
6.5CM ADULT CRANI ATTACHMT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
elba bello
4500 riverside drive
palm beach gardens, FL 33410
9083863534
MDR Report Key23974814
Report Number1045834-2026-00007
Device Sequence Number10704610
Product Code ERL
UDI-Device Identifier00845384001720
UDI-Public(01)00845384001720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Initial Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown